MAUDE Adverse Event Report: 10MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/400MM-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

10MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/400MM-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.013.460S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent removal of advanced retrograde femoral nailing (rfna) nail and two 5mm locking screws due to nonunion of a right femoral fracture.Surgeon removed implants without incident, then used a reamer irrigator aspirator (ria) to collect bone graft.Surgeon then implanted a new advanced retrograde femoral nailing (rfna) nail after correcting alignment and placed bone graft in the nonunion site.Patient experienced delayed healing.The procedure was successfully completed with no surgical delay reported.This report is for a 10mm titanium (ti) cannulated retro/antegrade femoral nail-ex.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: the image was reviewed, and the complaint condition cannot be confirmed.There are no visible issues with the rfna.A definitive assignable root cause could not be determined based on the provided information.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part # 04.013.460s.Synthes lot # h040141.Supplier lot # na.Release to warehouse date: 24 feb 2016.Manufactured by synthes monument.Expiration date: 31 jan 2025.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/400MM-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
MDR Report Key12564409
Report Number2939274-2021-05884
Device Sequence Number1140211
Product Code HSB
UDI-Device Identifier10886982087898
UDI-Public(01)10886982087898
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K033618
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number04.013.460S
Device Catalogue Number04.013.460S
Device Lot NumberH040141
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date11/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;